Alert archive / North Carolina / Wind Advisories in 2013
Wind Advisory 8, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Feb 17, 2013, 12:10 PM EST for Ashe County, Watauga County, North Carolina. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2013, 12:10 PM EST (17:10 UTC)
- Expired
- Feb 17, 2013, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
Counties Ashe County, NC, Watauga County, NC
The radar
The Roanoke radar (KFCX), 141 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
525 WWUS71 KRNK 171710 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1210 PM EST SUN FEB 17 2013 ...GUSTY WINDS OVER 45 MPH THIS AFTERNOON... .A TIGHT GRADIENT EXISTS THIS AFTERNOON ACROSS THE NORTH CAROLINA MOUNTAINS WITH GUSTS OVER 45 MPH EXPECTED. HIGH PRESSURE SWINGS INTO THE AREA THIS EVENING ALLOWING WINDS TO SUBSIDE. NCZ001-018-172300- /O.NEW.KRNK.WI.Y.0008.130217T1710Z-130217T2300Z/ ASHE-WATAUGA- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE 1210 PM EST SUN FEB 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATIONS...THE HIGH COUNTRY OF NORTH CAROLINA. * HAZARDS...STRONG WIND GUSTS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH 6 PM TODAY. * IMPACTS...LIMBS AND SMALL TREES COULD FALL. ISOLATED POWER OUTAGES POSSIBLE. LOOSE OUTDOOR OBJECTS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTING OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
961 WWUS71 KRNK 172242 AAA NPWRNK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 542 PM EST SUN FEB 17 2013 ...NORTHWEST WINDS TO DIMINISH EARLY THIS EVENING... NCZ001-018-172345- /O.EXP.KRNK.WI.Y.0008.000000T0000Z-130217T2300Z/ ASHE-WATAUGA- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE 542 PM EST SUN FEB 17 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... NORTHWEST WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS ACROSS MOST OF THE AREA LATE THIS AFTERNOON AND SHOULD DECREASE EVEN MORE AFTER SUNSET. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Feb 17, 10:24 AM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Feb 17, 10:24 AM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 AM EST SUN FEB 17 2013
.SYNOPSIS...
HIGH PRESSURE IS GOING TO MOVE EAST AND COVER THE AREA BY TONIGHT.
THIS HIGH LINGERS INTO MONDAY...SHIFTING OFF THE COAST MONDAY
AFTERNOON. A COLD FRONT WILL MOVE INTO THE AREA EARLY TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1010 AM EST SUNDAY...
WIND CHILL ADVISORY WAS ALLOWED TO EXPIRE FOR THE SOUTHWEST VA/SRN
WV MTNS THIS MORNING. WIND CHILLS IN MOST PLACES ARE WARMER THAN 5
BELOW OUTSIDE THE HIGHEST PEAKS.
DEALING WITH A SHORTWAVE THAT IS MOVING NORTHEAST OVER THE AREA
THIS MORNING. MOST OF THE SNOW SHOWERS HAVE TAPERED OFF EAST OF
THE UPSLOPE ZONES. THINK THE NAM/LOCAL WRF USUALLY DO A BETTER JOB
OF LEAVING SNOW SHOWERS IN LONGER AND WILL SEE SNOW SHOWERS
LINGERING TIL ABOUT EARLY AFTERNOON OVER THE NC MTNS...BEFORE
ENDING. HOWEVER...DO NOT FORESEE ANY ACCUMULATIONS ABOVE AN INCH
SO WILL MORE THAN LIKELY ALLOW THE ADVISORY FOR THE HIGHER
ELEVATIONS TO EXPIRE AT NOON. THERE WILL BE SOME BANDING STILL
GOING ON THROUGH THE AFTERNOON NORTH OF A RICHLANDS TO BURKES
GARDEN LINE...THINKING THE HIGHER SLOPES OF MERCER TO GREENBRIER
RECEIVE AT LEAST ANOTHER INCH IF NOT MORE BEFORE MOISTURE
DIMINISHES AROUND DUSK.
TEMPERATURES/WIND CHILLS ARE GOING TO STAY VERY COLD TODAY AND DO
NOT FORESEE THE HIGHER ELEVATIONS MAKING IT OUT OF THE LOWER
TEENS. MOST AREAS WEST OF THE BLUE RIDGE SHOULD REACH THE
20S...WHILE THE EAST GETS TO AT LEAST FREEZING. SNOW COVER EAST OF
LYH MAY HOLD TEMPS DOWN THERE SOME.
LATEST RAP AND LOCAL WRF CONTINUED TO SHOW BANDS OF SNOW SHOWERS
ACROSS THE MOUNTAINS...AND FOR A FEW HOURS THIS MORNING. SPILLING
INTO FRANKLIN...HENRY AND PATRICK COUNTIES. VISIBILITIES WERE
DROPPING TO AROUND A MILE UNDER THE HEAVY SNOW BANDS. HAVE SPREAD
THE FORECAST FOR ACCUMULATING SNOW LATER INTO THE MORNING FOR THE
WESTERN UPSLOPE COUNTIES AND THE NEW RIVER VALLEY.
BUFKIT SHOWED THE POTENTIAL FOR WIND GUSTS AROUND 40 KNOTS AT TNB
BUT ONLY 30 KNOTS FOR MOST OTHER LOCATIONS. NO WIND ADVISORY
PLANNED FOR NOW. JUST HIGHLIGHTED WINDS IN THE ONGOING WINTER
WEATHER ADVISORY.
PREVIOUS VALID DISCUSSION...
ONCE THE SUN SETS...WIND SPEEDS ARE EXPECTED TO DROP OFF TO LESS
THAN 10 MPH SO EVEN THOUGH OVERNIGHT LOW TEMPERATURES WILL AGAIN
BE IN THE SINGLE DIGITS TO AROUND 20...THE WIND CHILL WILL NOT BE
A FACTOR.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
AS OF 330 AM EST SUNDAY...
ON MONDAY...WE WILL HAVE ONE DRY AND MILDER...AND LESS WINDY DAY AS
HIGH PRESSURE BUILDS OVER THE REGION. WE EXPECTING HIGHS IN THE MID
TO UPPER 40S ACROSS THE MOUNTAINS WITH UPPER 40S EAST OF THE CREST
OF THE BLUE RIDGE.
MONDAY NIGHT THROUGH TUESDAY...A QUICK MOVING COLD FRONT WILL
APPROACH AND THEN CROSS THE REGION. WE WILL FIRST EXPERIENCE
INCREASING CLOUD COVER MONDAY EVENING...AND THEN PRECIPITATION WILL
MOVE INTO THE REGION FROM THE WEST AFTER MIDNIGHT AHEAD OF THE COLD
FRONT. THE PRECIPITATION WILL BE ACCOMPANIED BY A WARM NOSE ALOFT
OVER A MIX OF ABOVE AND BELOW TEMPERATURES AT THE SURFACE. MODEL
GUIDANCE HAS TRENDED COLDER WITH THE MAGNITUDE OF THE WARM NOSE. WE
ARE SEEING A TREND TOWARDS MORE SNOW AND SLEET ACROSS THE MOUNTAINS
AND THE NORTHERN THIRD OF THE FORECAST AREA LATE MONDAY NIGHT INTO
EARLY TUESDAY MORNING. AFTER ROUGHLY 9 OR 10 AM
TUESDAY...TEMPERATURES WILL BE MILD ENOUGH FOR MOST OF THE AREA TO
RECEIVE RAIN. THERE STILL MAY BE SOME SNOW IN WESTERN GREENBRIER
COUNTY WV THROUGH THE DAYTIME TUESDAY. BY TUESDAY AFTERNOON...THE
COLD FRONT WILL BE HEADING EAST OF THE FORECAST AREA AND THE
PRECIPITATION WILL BEGIN TO BECOME CONFINED TO THE UPSLOPE REGIONS
OF SOUTHEAST WEST VIRGINIA. AS WE HEAD INTO TUESDAY NIGHT...THIS
PRECIPITATION WILL QUICKLY TRANSITION INTO SNOW SHOWERS...BUT
TREND TOWARDS DECREASING COVERAGE THROUGH THE NIGHT. THE REMAINDER
OF THE FORECAST AREA WILL BE PRECIPITATION FREE.
WE ARE STILL CONCERNED ABOUT GUSTY/DAMAGING WINDS AHEAD OF THE FRONT
ON TUESDAY AND THEN BEHIND THE FRONT TUESDAY NIGHT. MODEL GUIDANCE
PLACES A SOUTHWEST 850 MB JET AROUND 60 TO 65 KTS JUST IN ADVANCE OF
THE FRONT. SOME STRONGER GUSTS MAY BE ABLE TO ACCOMPANY THE HEAVIER
SHOWERS TO THE SURFACE. TUESDAY NIGHT...NORTHWEST 850 MB WINDS OF 50
KTS ARE EXPECTED BY MIDNIGHT...AND 50 TO 60 KTS ARE EXPECTED BY
SUNRISE WEDNESDAY. CONFIDENCE IS GROWING FOR THE POTENTIAL FOR AT
LEAST A WIND ADVISORY TUESDAY AND THEN AGAIN TUESDAY NIGHT INTO
EARLY WEDNESDAY.
WEDNESDAY INTO WEDNESDAY NIGHT...A DRY FORECAST IS EXPECTED AND
WINDS WILL EXPERIENCE A GRADUAL DECREASE AS THE CENTER OF HIGH
PRESSURE DRAWS CLOSER.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 320 PM EST SATURDAY...
BY THURSDAY AFTERNOON...AN INVERTED TROUGH WILL DEVELOP ACROSS
EASTERN KENTUCKY AND WEST VIRGINIA. THIS WILL ALLOW THE WINDS TO
BECOME EASTERLY WITH UNIFORM TEMPERATURES IN THE 40S ACROSS THE
AREA.
A WARM FRONT WILL OVERRUN THIS SURFACE RIDGE THURSDAY NIGHT WITH
PRECIPITATION TRACKING FROM SOUTHWEST TO NORTHEAST. THIS
PRECIPITATION WILL BE FALLING INTO DRY AIR WITH DEW POINTS IN THE
UPPER TEENS TO MID 20S. INITIAL P-TYPE WILL BE A BRIEF PERIOD OF
SLEET FOLLOWED BY RAIN AND FREEZING RAIN. FORECAST SOUNDINGS
CONTINUES TO SUPPORT FREEZING RAIN FRIDAY MORNING. CHANCES OF
FREEZING RAIN ARE MORESO ALONG THE EASTERN SLOPES OF THE BLUE
RIDGE AND POSSIBLY ACROSS THE GREENBRIER AND SOUTH SHENANDOAH
VALLEY. CONVECTION TRACKING ACROSS THE SOUTHEASTERN US MAY KEEP
RAIN/ICE AMOUNTS LOWER THAN CURRENTLY FORECASTED BY THE MODELS.
THE GFS/ECMWF HAS A QUARTER TO A HALF INCH OF LIQUID WITH THIS
SYSTEM.
BULK OF THE PRECIPITATION WILL MOVE EAST FRIDAY
AFTERNOON...HOWEVER...THE INSITU WEDGE WITH COLD...GRAY...DAMP
CONDITIONS MAY LINGER ACROSS THE PIEDMONT INTO FRIDAY NIGHT. AS
THE WEDGE BREAKS...TEMPERATURES WILL WARM ABOVE FREEZING. FOG
COULD THEN BECOME A PROBLEM FRIDAY NIGHT INTO SATURDAY MORNING. BY
SATURDAY AFTERNOON...THE WINDS BECOME WESTERLY WITH TEMPERATURES
POSSIBLY WARMING ABOVE NORMAL.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
AS OF 655 AM EST SUNDAY...
NORTHWEST WINDS WILL CONTINUE TO PRODUCE BANDS OF SNOW SHOWERS
OVER THE MOUNTAINS. WITHIN THE BANDS OF SNOW VISIBILITIES DROP TO
LESS THAN ONE MILE AND CEILINGS DROP BELOW 1000 FT AGL...SO EXPECT
THESE CONDITIONS IF ONE OF THESE BANDS TRACKS DIRECTLY OVER AN
AIRPORT. BLF AND LWB HAVE THE GREATEST CHANCE FOR SNOW THIS
MORNING...AND THE CHANCE AT ROA AND BCB WILL BE LOWER.
BUFKIT SHOULD WIND GUSTS TODAY REACHING 30 TO 40 KNOTS IN THE
MOUNTAINS...ESPECIALLY AT HIGHER ELEVATIONS ALONG THE SOUTHERN
BLUE RIDGE. EAST OF THE BLUE RIDGE...INCLUDING AT ROA...PLAN
ON WIND GUSTS MAINLY FROM 20 TO 30 KNOTS.
HIGH PRESSURE WILL BUILD IN FOR TONIGHT AND MONDAY MORNING. AFTER
SUNSET WINDS WILL DIMINISH AND THE SKY WILL BE CLEAR. HIGH
CONFIDENCE FOR VFR CONDITIONS THROUGH THE END OF THE DAY ON
MONDAY.
A COLD FRONT WILL APPROACH THE AREA EARLY TUESDAY...WITH A MIX OF
WINTER PRECIPITATION POSSIBLE IN THE MOUNTAINS STARTING LATE
MONDAY NIGHT. EXPECT IFR CONDITIONS WITH THIS PRECIPITATION AND
STRONGER WINDS AHEAD OF THE FRONT ON TUESDAY. GUSTY WINDS WILL
CONTINUE BEHIND THE FRONT ON TUESDAY NIGHT AND WEDNESDAY. HIGH
PRESSURE WILL THEN BUILD IN FOR THURSDAY ALLOWING FOR VFR WEATHER.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NCZ001-018.
WV...WINTER WEATHER ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR
WVZ045.
&&
SYNOPSIS...AMS/WP
NEAR TERM...AMS/WP
SHORT TERM...DS
LONG TERM...RCS
AVIATION...AMS/DS/JHHazardous weather outlook, Feb 17, 5:22 AM EST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 522 AM EST SUN FEB 17 2013 WVZ045-181100- GREENBRIER- 522 AM EST SUN FEB 17 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A MIX OF WINTER PRECIPITATION IS POSSIBLE LATE MONDAY NIGHT AND EARLY TUESDAY MORNING. STRONG GUSTY WINDS ARE EXPECTED TUESDAY...BOTH AHEAD OF...AND BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-010-012-015-181100- TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- 522 AM EST SUN FEB 17 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A MIX OF WINTER PRECIPITATION IS POSSIBLE LATE MONDAY NIGHT AND EARLY TUESDAY MORNING. STRONG GUSTY WINDS ARE EXPECTED TUESDAY...BOTH AHEAD OF...AND BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE SEND SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV...FACEBOOK OR TWITTER...OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4. NCZ001-018-181100- ASHE-WATAUGA- 522 AM EST SUN FEB 17 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A MIX OF WINTER PRECIPITATION IS POSSIBLE LATE MONDAY NIGHT AND EARLY TUESDAY MORNING. STRONG GUSTY WINDS ARE EXPECTED TUESDAY...BOTH AHEAD OF...AND BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE SEND SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV...FACEBOOK OR TWITTER...OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4. NCZ002-003-019-VAZ011-013-014-016>020-022>024-032>035-WVZ042>044- 181100- ALLEGHANY NC-SURRY-WILKES-GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE- 522 AM EST SUN FEB 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A MIX OF WINTER PRECIPITATION IS POSSIBLE LATE MONDAY NIGHT AND EARLY TUESDAY MORNING. STRONG GUSTY WINDS ARE EXPECTED TUESDAY...BOTH AHEAD OF...AND BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-181100- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 522 AM EST SUN FEB 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG GUSTY WINDS ARE EXPECTED TUESDAY WITH AN INTENSE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 17, 11:04 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1104 AM EST SUN FEB 17 2013 NCZ001-018-VAZ007-009-010-012-015-WVZ042-043-045-171815- ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER-SUMMERS- GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL... MARION...BLAND...WYTHEVILLE...INDEPENDENCE...WHITETOP... TROUTDALE...VOLNEY...BLUEFIELD...FLAT TOP...HINTON...HIX... LEWISBURG...QUINWOOD...DUO...RAINELLE 1104 AM EST SUN FEB 17 2013 ...SCATTERED SNOW SHOWERS WILL LOWER VISIBILITIES THROUGH EARLY AFTERNOON... NARROW BANDS OF SNOW SHOWERS WILL BE SCATTERED FROM THE NORTH CAROLINA MOUNTAINS NORTH INTO THE MOUNTAIN EMPIRE AND SOUTHEAST WEST VIRGINIA...THROUGH EARLY AFTERNOON. ACCUMULATIONS ARE GOING TO BE AROUND AN INCH OR LESS...WITH LOCALLY HIGHER ON WEST FACING SLOPES. THE VISIBILITY MAY DROP TO UNDER A HALF MILE IN THE HEAVIEST BANDS. WINDY CONDITIONS WILL BLOW THE SNOW AROUND ADDING TO THE TRAVEL PROBLEMS. IF YOU HAVE TO TRAVEL BE ALERT FOR RAPIDLY CHANGING WEATHER AND ROAD CONDITIONS.
Local storm report, Feb 17, 11:07 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1107 AM EST SUN FEB 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM SNOW 2 E PRINCETON 37.37N 81.06W
02/17/2013 M1.8 INCH MERCER WV TRAINED SPOTTER
&&
EVENT NUMBER RNK1300616
PWLocal storm report, Feb 17, 11:10 AM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1110 AM EST SUN FEB 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM SNOW HINTON 37.67N 80.90W
02/17/2013 E0.8 INCH SUMMERS WV 911 CALL CENTER
&&
EVENT NUMBER RNK1300617
PWLocal storm report, Feb 17, 11:19 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1119 AM EST SUN FEB 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM SNOW JUMPING BRANCH 37.65N 80.98W
02/17/2013 E2.5 INCH SUMMERS WV DEPT OF HIGHWAYS
&&
EVENT NUMBER RNK1300618
PWLocal storm report, Feb 17, 11:25 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1125 AM EST SUN FEB 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 S APPOMATTOX 37.33N 78.83W
02/17/2013 M5.2 INCH APPOMATTOX VA CO-OP OBSERVER
&&
EVENT NUMBER RNK1300619
PWLocal storm report, Feb 17, 11:27 AM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1127 AM EST SUN FEB 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 NE ANDERSONVILLE 37.50N 78.53W
02/17/2013 M1.5 INCH BUCKINGHAM VA CO-OP OBSERVER
&&
EVENT NUMBER RNK1300620
PWNearby
Wind Advisories in North Carolina, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.